Alert archive / Missouri / Wind Advisories in 2009

Wind Advisory 5, NWS Kansas City, MO

April 5, 20097 counties in Kansas; 17 counties in Missouri

NWS Kansas City, MO issued this wind advisory at Apr 5, 2009, 12:22 PM CDT for 7 counties in Kansas; 17 counties in Missouri. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 5, 2009, 12:22 PM CDT (17:22 UTC)
Expired
Apr 5, 2009, 7:00 PM CDT
In force
7 hr
Issued by
NWS Kansas City, MO
All 24 counties

Atchison County, KS, Doniphan County, KS, Johnson County, KS, Leavenworth County, KS, Linn County, KS, Miami County, KS, Wyandotte County, KS, Andrew County, MO, Atchison County, MO, Buchanan County, MO, Caldwell County, MO, Cass County, MO, Clay County, MO, Clinton County, MO, Daviess County, MO, DeKalb County, MO, Gentry County, MO, Harrison County, MO, Holt County, MO, Jackson County, MO, Nodaway County, MO, Platte County, MO, Ray County, MO, Worth County, MO

The radar

The Pleasant Hill radar (KEAX), 91 km from the middle of the area, began a volume at 17:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 5.4 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2009-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2009-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 124 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
522 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
296 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KEAX 051722
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1222 PM CDT SUN APR 5 2009

...STRONG NORTHWESTERLY WINDS EXPECTED THIS AFTERNOON WITH FREEZING
TEMPERATURES EXPECTED TONIGHT...

KSZ057-060-103>105-MOZ028>030-037-043-060130-
/O.NEW.KEAX.WI.Y.0005.090405T1722Z-090406T0000Z/
/O.CON.KEAX.FZ.W.0002.090406T0600Z-090406T1400Z/
MIAMI-LINN KS-LEAVENWORTH-WYANDOTTE-JOHNSON KS-PLATTE-CLAY-RAY-
JACKSON-CASS-
INCLUDING THE CITIES OF...PAOLA...MOUND CITY...LEAVENWORTH...
KANSAS CITY KS...OVERLAND PARK...OLATHE...PARKVILLE...
PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS...RICHMOND...
KANSAS CITY...INDEPENDENCE...RAYMORE...HARRISONVILLE...
PLEASANT HILL
1222 PM CDT SUN APR 5 2009

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. A
FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY. 

A VIGOROUS STORM SYSTEM WILL MOVE EAST ACROSS SOUTHERN IOWA AND
NORTHERN MISSOURI TODAY. AS THE SYSTEM PUSHES EAST OF THE REGION THIS
AFTERNOON...STRONG GUSTY NORTHWEST WINDS ON THE BACK SIDE OF THE
SYSTEM WILL OVERSPREAD EASTERN KANSAS AND FAR WESTERN MISSOURI.
SUSTAINED WINDS OF 25 TO 30 MPH AND GUSTS HIGHER THAN 40 MPH ARE
POSSIBLE.

THE STRONG WINDS WILL USHER MUCH COLDER AIR INTO THE
REGION...DROPPING TEMPERATURES TO BELOW THE FREEZING MARK FOR AN
EXTENDED PERIOD OVERNIGHT. WITH AN EARLY BLOOMING DATE ACROSS MOST OF
EXTREME EAST CENTRAL KANSAS AND CENTRAL MISSOURI...FREEZING
TEMPERATURES WILL CAUSE DAMAGE TO TENDER VEGETATION. SENSITIVE TREE
BLOOMS WILL BE MOST SUSCEPTIBLE AS TEMPERATURES DROP INTO THE UPPER
20S...CAUSING SEVERE DAMAGE TO FLOWERING BLOOMS. THE SUB-FREEZING
OVERNIGHT TEMPERATURES WILL LINGER ACROSS THE REGION THROUGH MONDAY
NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED
WITH GUSTS TO 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...TAKE
ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE
OUTDOOR OBJECTS.

&&

$$

MOZ031-038>040-044>046-053-054-060130-
/O.CON.KEAX.FZ.W.0002.090406T0600Z-090406T1400Z/
CARROLL-LAFAYETTE-SALINE-HOWARD-JOHNSON MO-PETTIS-COOPER-BATES-
HENRY-
INCLUDING THE CITIES OF...CARROLLTON...LEXINGTON...CONCORDIA...
MARSHALL...FAYETTE...NEW FRANKLIN...WARRENSBURG...SEDALIA...
BOONVILLE...BUTLER...RICH HILL...CLINTON
1222 PM CDT SUN APR 5 2009

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
MONDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY. 

A VIGOROUS STORM SYSTEM WILL MOVE EAST ACROSS SOUTHERN IOWA AND
NORTHERN MISSOURI TODAY. AS THE SYSTEM PUSHES EAST OF THE REGION THIS
AFTERNOON...MUCH COLDER AIR WILL BE USHERED SOUTH PUSHING
TEMPERATURES TO BELOW THE FREEZING MARK FOR AN EXTENDED PERIOD
OVERNIGHT. WITH AN EARLY BLOOMING DATE ACROSS MOST OF EXTREME EAST
CENTRAL KANSAS AND CENTRAL MISSOURI...FREEZING TEMPERATURES WILL
CAUSE DAMAGE TO TENDER VEGETATION. SENSITIVE TREE BLOOMS WILL BE MOST
SUSCEPTIBLE AS TEMPERATURES DROP INTO THE UPPER 20S...CAUSING SEVERE
DAMAGE TO FLOWERING BLOOMS. THE SUB-FREEZING OVERNIGHT TEMPERATURES
WILL LINGER ACROSS THE REGION THROUGH MONDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

KSZ025-102-MOZ001>005-011>014-020>022-060000-
/O.NEW.KEAX.WI.Y.0005.090405T1722Z-090406T0000Z/
ATCHISON KS-DONIPHAN-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-
HOLT-ANDREW-DE KALB-DAVIESS-BUCHANAN-CLINTON-CALDWELL-
INCLUDING THE CITIES OF...ATCHISON...TROY...TARKIO...ROCKPORT...
MARYVILLE...GRANT CITY...ALBANY...STANBERRY...BETHANY...
MOUND CITY...OREGON...SAVANNAH...CAMERON...GALLATIN...JAMESPORT...
ST. JOSEPH...PLATTSBURG...KINGSTON...HAMILTON...POLO
1222 PM CDT SUN APR 5 2009

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

A VIGOROUS STORM SYSTEM WILL MOVE EAST ACROSS SOUTHERN IOWA AND
NORTHERN MISSOURI TODAY. AS THE SYSTEM PUSHES EAST OF THE REGION THIS
AFTERNOON...STRONG GUSTY NORTHWEST WINDS ON THE BACK SIDE OF THE
SYSTEM WILL OVERSPREAD EASTERN KANSAS AND WESTERN MISSOURI. SUSTAINED
WINDS OF AROUND 30 MPH AND GUSTS HIGHER THAN 40 MPH ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED
WITH GUSTS TO 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...TAKE
ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE
OUTDOOR OBJECTS.

&&

$$
2 follow-up statements
000 
WWUS73 KEAX 051954
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
254 PM CDT SUN APR 5 2009

...STRONG NORTHWESTERLY WINDS EXPECTED LATE THIS AFTERNOON WITH
FREEZING TEMPERATURES EXPECTED TONIGHT...

MOZ032-033-060600-
/O.EXA.KEAX.FZ.W.0002.090406T0600Z-090406T1400Z/
CHARITON-RANDOLPH-
INCLUDING THE CITIES OF...SALISBURY...KEYTESVILLE...MOBERLY
254 PM CDT SUN APR 5 2009

...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY. 

A VIGOROUS STORM SYSTEM CONTINUES TO MOVE THOUGH THE REGION LATE THIS
AFTERNOON. ONCE THIS SYSTEM EXITS TO THE EAST OF THE AREA THIS
EVENING...MUCH COLDER AIR WILL BE USHERED SOUTH PUSHING TEMPERATURES
TO BELOW THE FREEZING MARK FOR AN EXTENDED PERIOD OVERNIGHT. WITH AN
EARLY BLOOMING DATE ACROSS MOST OF EXTREME EAST CENTRAL KANSAS AND
CENTRAL MISSOURI...FREEZING TEMPERATURES WILL CAUSE DAMAGE TO TENDER
VEGETATION. SENSITIVE TREE BLOOMS WILL BE MOST SUSCEPTIBLE...AS
TEMPERATURES DROP INTO THE UPPER 20S FOR SEVERAL HOURS. SUB FREEZING
TEMPERATURES MAY ALSO LEAD TO SEVERE DAMAGE TO OTHER TYPES OF PLANT
LIFE WHICH ARE LEFT UNPROTECTED TONIGHT.

EVEN COLDER TEMPERATURES WILL BE POSSIBLE MONDAY NIGHT...WITH A
SECOND HARD FREEZE EXPECTED IN THE AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

KSZ057-060-103>105-MOZ028>030-037-043-060600-
/O.CON.KEAX.FZ.W.0002.090406T0600Z-090406T1400Z/
/O.CON.KEAX.WI.Y.0005.000000T0000Z-090406T0000Z/
MIAMI-LINN KS-LEAVENWORTH-WYANDOTTE-JOHNSON KS-PLATTE-CLAY-RAY-
JACKSON-CASS-
INCLUDING THE CITIES OF...PAOLA...MOUND CITY...LEAVENWORTH...
KANSAS CITY KS...OVERLAND PARK...OLATHE...PARKVILLE...
PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS...RICHMOND...
KANSAS CITY...INDEPENDENCE...RAYMORE...HARRISONVILLE...
PLEASANT HILL
254 PM CDT SUN APR 5 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
MONDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY.
A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

A VIGOROUS STORM SYSTEM CONTINUES TO MOVE ACROSS EASTERN MISSOURI AND
IOWA LATE THIS AFTERNOON. BEHIND THIS STORM SYSTEM...STRONG SUSTAINED
WINDS OF 25 TO 30 MPH AND GUSTS HIGHER THAN 40 MPH HAVE MOVED INTO
EASTERN KANSAS AND WESTERN MISSOURI. THESE STRONG WINDS ARE EXPECTED
TO CONTINUE INTO THE EARLY EVENING HOURS...BEFORE SLOWLY WEAKENING
THROUGH THE REMAINDER OF THE EVENING.

STRONG WINDS CONTINUE TO USHER MUCH COLDER AIR INTO THE REGION...AND
ARE EXPECTED TO DROP TEMPERATURES TO BELOW THE FREEZING MARK FOR AN
EXTENDED PERIOD OVERNIGHT. WITH AN EARLY BLOOMING DATE ACROSS MOST OF
EXTREME EAST CENTRAL KANSAS AND CENTRAL MISSOURI...FREEZING
TEMPERATURES WILL CAUSE DAMAGE TO TENDER VEGETATION. SENSITIVE TREE
BLOOMS WILL BE MOST SUSCEPTIBLE...AS TEMPERATURES DROP INTO THE UPPER
20S FOR SEVERAL HOURS. SUB FREEZING TEMPERATURES MAY ALSO LEAD TO SEVERE
DAMAGE TO OTHER TYPES OF PLANT LIFE WHICH ARE LEFT UNPROTECTED. 

EVEN COLDER NIGHTTIME TEMPERATURES ARE LIKELY MONDAY NIGHT...WITH A
SECOND HARD FREEZE EXPECTED IN THE AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED
WITH GUSTS TO 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...TAKE
ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE
OUTDOOR OBJECTS.

&&

$$

MOZ031-038>040-044>046-053-054-060600-
/O.CON.KEAX.FZ.W.0002.090406T0600Z-090406T1400Z/
CARROLL-LAFAYETTE-SALINE-HOWARD-JOHNSON MO-PETTIS-COOPER-BATES-
HENRY-
INCLUDING THE CITIES OF...CARROLLTON...LEXINGTON...CONCORDIA...
MARSHALL...FAYETTE...NEW FRANKLIN...WARRENSBURG...SEDALIA...
BOONVILLE...BUTLER...RICH HILL...CLINTON
254 PM CDT SUN APR 5 2009

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
MONDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY. 

GUSTY WINDS WILL CONTINUE TO USHER MUCH COLDER AIR INTO THE REGION...AND
ARE EXPECTED TO DROP TEMPERATURES TO BELOW THE FREEZING MARK FOR AN
EXTENDED PERIOD OVERNIGHT. WITH AN EARLY BLOOMING DATE ACROSS MOST OF
EXTREME EAST CENTRAL KANSAS AND CENTRAL MISSOURI...FREEZING
TEMPERATURES WILL CAUSE DAMAGE TO TENDER VEGETATION. SENSITIVE TREE
BLOOMS WILL BE MOST SUSCEPTIBLE...AS TEMPERATURES DROP INTO THE UPPER
20S FOR SEVERAL HOURS. SUB FREEZING TEMPERATURES MAY ALSO LEAD TO SEVERE
DAMAGE TO OTHER TYPES OF PLANT LIFE WHICH ARE LEFT
UNPROTECTED...INCLUDING SEVERAL TYPES OF FRUIT BEARING PLANTS.

EVEN COLDER NIGHTTIME TEMPERATURES ARE LIKELY MONDAY NIGHT...WITH A
SECOND HARD FREEZE EXPECTED IN THE AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

KSZ025-102-MOZ001>005-011>014-020>022-060000-
/O.CON.KEAX.WI.Y.0005.000000T0000Z-090406T0000Z/
ATCHISON KS-DONIPHAN-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-
HOLT-ANDREW-DE KALB-DAVIESS-BUCHANAN-CLINTON-CALDWELL-
INCLUDING THE CITIES OF...ATCHISON...TROY...TARKIO...ROCKPORT...
MARYVILLE...GRANT CITY...ALBANY...STANBERRY...BETHANY...
MOUND CITY...OREGON...SAVANNAH...CAMERON...GALLATIN...JAMESPORT...
ST. JOSEPH...PLATTSBURG...KINGSTON...HAMILTON...POLO
254 PM CDT SUN APR 5 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

A VIGOROUS STORM SYSTEM CONTINUES TO MOVE ACROSS EASTERN MISSOURI AND
IOWA LATE THIS AFTERNOON. BEHIND THIS STORM SYSTEM...STRONG SUSTAINED
WINDS OF 25 TO 30 MPH AND GUSTS HIGHER THAN 40 MPH HAVE MOVED INTO
EASTERN KANSAS AND WESTERN MISSOURI. THESE STRONG WINDS ARE EXPECTED
TO CONTINUE INTO THE EARLY EVENING HOURS...BEFORE SLOWLY WEAKENING
THROUGH THE REMAINDER OF THE EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED
WITH GUSTS TO 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...TAKE
ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE
OUTDOOR OBJECTS.

&&

$$

DUX
000 
WWUS73 KEAX 060001
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
701 PM CDT SUN APR 5 2009


KSZ057-060-103>105-MOZ028>030-037-043-060815-
/O.EXP.KEAX.WI.Y.0005.000000T0000Z-090406T0000Z/
/O.CON.KEAX.FZ.W.0002.090406T0600Z-090406T1400Z/
MIAMI-LINN KS-LEAVENWORTH-WYANDOTTE-JOHNSON KS-PLATTE-CLAY-RAY-
JACKSON-CASS-
INCLUDING THE CITIES OF...PAOLA...MOUND CITY...LEAVENWORTH...
KANSAS CITY KS...OVERLAND PARK...OLATHE...PARKVILLE...
PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS...RICHMOND...
KANSAS CITY...INDEPENDENCE...RAYMORE...HARRISONVILLE...
PLEASANT HILL
701 PM CDT SUN APR 5 2009

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
MONDAY...
...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING. A FREEZE
WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY. 

A VIGOROUS STORM SYSTEM CONTINUES TO MOVE ACROSS ILLINOIS THIS
EVENING. BEHIND THIS STORM SYSTEM... THE STRONG NORTHWEST WINDS HAVE
DIMINISHED TO 20 TO 25 MPH WITH GUSTS NEAR 35 MPH. THE WINDS WILL CONTINUE
TO SLOWLY DIMINISH TONIGHT BUT WIND GUSTS TO AROUND 30 TO 35 MPH ARE
POSSIBLE THROUGH THE REMAINDER OF THIS EVENING. AS A RESULT...THE
WIND ADVISORY WILL BE ALLOWED TO EXPIRE. 

NORTHWEST WINDS WILL CONTINUE TO USHER MUCH COLDER AIR INTO THE
REGION...AND ARE EXPECTED TO DROP TEMPERATURES TO BELOW THE FREEZING
MARK FOR AN EXTENDED PERIOD OVERNIGHT. WITH AN EARLY BLOOMING DATE
ACROSS MOST OF EXTREME EAST CENTRAL KANSAS AND CENTRAL MISSOURI...
FREEZING TEMPERATURES WILL CAUSE DAMAGE TO TENDER VEGETATION.
SENSITIVE TREE BLOOMS WILL BE MOST SUSCEPTIBLE...AS TEMPERATURES DROP
INTO THE UPPER 20S FOR SEVERAL HOURS. SUB FREEZING TEMPERATURES MAY
ALSO LEAD TO SEVERE DAMAGE TO OTHER TYPES OF PLANT LIFE WHICH ARE
LEFT UNPROTECTED.

EVEN COLDER NIGHTTIME TEMPERATURES ARE LIKELY MONDAY NIGHT...WITH
A SECOND HARD FREEZE EXPECTED IN THE AREA.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

KSZ025-102-MOZ001>005-011>014-020>022-060115-
/O.EXP.KEAX.WI.Y.0005.000000T0000Z-090406T0000Z/
ATCHISON KS-DONIPHAN-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-
HOLT-ANDREW-DE KALB-DAVIESS-BUCHANAN-CLINTON-CALDWELL-
INCLUDING THE CITIES OF...ATCHISON...TROY...TARKIO...ROCKPORT...
MARYVILLE...GRANT CITY...ALBANY...STANBERRY...BETHANY...
MOUND CITY...OREGON...SAVANNAH...CAMERON...GALLATIN...JAMESPORT...
ST. JOSEPH...PLATTSBURG...KINGSTON...HAMILTON...POLO
701 PM CDT SUN APR 5 2009

...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING. 

A VIGOROUS STORM SYSTEM CONTINUES TO MOVE ACROSS ILLINOIS THIS
EVENING. BEHIND THIS STORM SYSTEM... THE STRONG NORTHWEST WINDS HAVE
DIMINISHED TO 20 TO 25 MPH WITH GUSTS NEAR 35 MPH. THE WINDS WILL CONTINUE
TO SLOWLY DIMINISH TONIGHT BUT WIND GUSTS TO AROUND 30 TO 35 MPH ARE
POSSIBLE THROUGH THE REMAINDER OF THIS EVENING. AS A RESULT...THE
WIND ADVISORY WILL BE ALLOWED TO EXPIRE. 

$$

MOZ031>033-038>040-044>046-053-054-060815-
/O.CON.KEAX.FZ.W.0002.090406T0600Z-090406T1400Z/
CARROLL-CHARITON-RANDOLPH-LAFAYETTE-SALINE-HOWARD-JOHNSON MO-
PETTIS-COOPER-BATES-HENRY-
INCLUDING THE CITIES OF...CARROLLTON...SALISBURY...KEYTESVILLE...
MOBERLY...LEXINGTON...CONCORDIA...MARSHALL...FAYETTE...
NEW FRANKLIN...WARRENSBURG...SEDALIA...BOONVILLE...BUTLER...
RICH HILL...CLINTON
701 PM CDT SUN APR 5 2009

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
MONDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY. 

GUSTY WINDS WILL CONTINUE TO USHER MUCH COLDER AIR INTO THE
REGION...AND ARE EXPECTED TO DROP TEMPERATURES TO BELOW THE
FREEZING MARK FOR AN EXTENDED PERIOD OVERNIGHT. WITH AN EARLY
BLOOMING DATE ACROSS MOST OF EXTREME EAST CENTRAL KANSAS AND
CENTRAL MISSOURI...FREEZING TEMPERATURES WILL CAUSE DAMAGE TO
TENDER VEGETATION. SENSITIVE TREE BLOOMS WILL BE MOST
SUSCEPTIBLE...AS TEMPERATURES DROP INTO THE UPPER 20S FOR SEVERAL
HOURS. SUB FREEZING TEMPERATURES MAY ALSO LEAD TO SEVERE DAMAGE
TO OTHER TYPES OF PLANT LIFE WHICH ARE LEFT UNPROTECTED...
INCLUDING SEVERAL TYPES OF FRUIT BEARING PLANTS.

EVEN COLDER NIGHTTIME TEMPERATURES ARE LIKELY MONDAY NIGHT...WITH
A SECOND HARD FREEZE EXPECTED IN THE AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this wind advisory went out at Apr 5, 6:56 AM CDT, 5 hours 26 minutes earlier.

Area forecast discussion, Apr 5, 6:56 AM CDT, 5 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
656 AM CDT SUN APR 5 2009

...UPDATED AVIATION DISCUSSION...

.DISCUSSION...

MAIN FORECAST CONCERNS ARE WITH ONGOING STORM SYSTEM AND SUBSEQUENT
FREEZING TEMPERATURES TONIGHT.

WELL DEFINED AND TIGHTLY WOUND STORM SYSTEM NOW EVIDENT VIA WATER
VAPOR IMAGERY ACROSS EXTREME EASTERN NEBRASKA/WESTERN IOWA EARLY THIS
MORNING. SEEING ONGOING DEFORMATION BAND ACROSS EAST CENTRAL NE INTO
WEST CENTRAL IA WITH LIGHTER PRECIP DEVELOPING FURTHER SOUTH INTO FAR
SOUTHEAST NE AS WELL. IN ADDITION...STRONG NORTHERLY WINDS ACROSS
MOST OF EASTERN NEBRASKA WITH A WELL DEFINED SFC LOW NOW SITUATED
NEAR FALLS CITY, NE.

UPPER LOW LOOKS TO PIVOT SOUTHEAST THEN EAST ACROSS THE CWA THIS
MORNING INTO THE AFTERNOON HOURS AS UPSTREAM WAVE DIVES INTO THE
NORTHERN PLAINS AND MAIN SOUTHERN STREAM JET REMAINS ANCHORED ACROSS
THE SOUTHERN PLAINS INTO THE LOWER MISSISSIPPI VALLEY. AS THIS
OCCURS...SFC LOW WILL QUICKLY SLIDE EAST ACROSS NORTHERN MISSOURI
THIS MORNING AND SHOULD MOVE INTO NORTHEAST MISSOURI BY THE EARLY
AFTERNOON HOURS. MAIN DEFORMATION BAND ACROSS IOWA WILL GRADUALLY
WEAKEN THIS MORNING WITH ADDITIONAL RAIN/SNOW DEVELOPING ACROSS
NORTHERN MISSOURI AS VORT LOBE ROTATES AROUND THE BACK SIDE OF UPPER
SYSTEM AND COMBINES WITH DECENT EPV AND BANDED FRONTOGENESIS. A BRIEF
PERIOD OF RAIN MAY INITIALLY DEVELOP BEFORE A CHANGEOVER TO SNOW
ACROSS THE FAR NORTHWESTERN COUNTIES. COUNTIES FURTHER EAST ACROSS
NORTH CENTRAL MISSOURI WILL LIKELY TAKE A LITTLE LONGER TO CHANGE
OVER BUT SHOULD DO SO BY THIS AFTERNOON. A GENERAL RAIN/SNOW MIX
EXPECTED FURTHER SOUTH...MAINLY SOUTH OF HWY 36...AS THE TEMPERATURE
PROFILE TAKES A LITTLE LONGER TO DROP BELOW FREEZING. MAIN CONCERN
TODAY WILL BE ACROSS THE FAR NORTHERN COUNTIES AS THE COMBINATION OF
SNOW AND STRONG NORTHERLY WINDS WILL RESULT IN REDUCED VISIBILITIES
AT TIMES. HAVE THEREFORE WENT WITH A WINTER WEATHER ADVISORY FOR THE
NORTHWEST CORNER OF MISSOURI FOR THE TIME BEING. HELD OFF ON AREAS
FURTHER EAST DUE TO UNCERTAINTY REGARDING SNOW AMOUNT...SO WILL LET
THE DAY SHIFT REANALYZE AND DECIDE WHETHER TO EXTEND THE ADVISORY
FURTHER EAST FOR THIS AFTERNOON.

UPPER LOW SHIFTS EAST OF THE AREA TONIGHT AS SECONDARY VORT MAX DIVES
INTO THE CENTRAL PLAINS. WITH STRONG CAA THROUGH THE DAY
TODAY...BELIEVE TEMPERATURES WILL DROP BELOW THE FREEZING MARK ACROSS
MOST LOCATIONS TONIGHT. WITH THE EARLY BLOOMING DATE...TENDER
VEGETATION WILL AGAIN BE SUSCEPTIBLE TO THE FREEZING TEMPERATURES.
THEREFORE...ISSUED A FREEZE WARNING FOR AREAS GENERALLY ALONG AND
SOUTH OF THE MISSOURI RIVER TONIGHT WHERE A LARGER NUMBER OF GROWING
DEGREE DAYS HAVE TAKEN PLACE.

LLVL TEMPERATURE PROFILE REMAINS SUFFICIENTLY COLD THROUGH THE DAY
MONDAY TO SUPPORT LIGHT SNOW/FLURRIES AS AFOREMENTIONED WAVE SLIDES
ACROSS THE AREA. OTHERWISE...PRECIP SHOULD END BY MONDAY NIGHT ALONG
WITH GRADUALLY CLEARING SKIES. THIS SHOULD SET THE STAGE FOR MORE
EFFECTIVE RADIATIONAL COOLING AND KILLING FREEZE ACROSS THE AREA.

BEYOND MONDAY NIGHT...A GRADUAL WARMING TREND WILL TAKE SHAPE ACROSS
THE CENTRAL US AS UPPER RIDGE AXIS SHIFTS INTO THE PLAINS. THE NEXT
UPPER WAVE LOOKS TO AFFECT THE REGION TOWARDS THE LATTER HALF OF THE
WEEK. OVERALL...NO MAJOR CHANGES MADE BEYOND DAY 3.

DEROCHE

&&

.AVIATION...
/1125 PM CDT SAT APR 4 2009/

FOR THE 12Z TAFS...A LARGE AREA OF LOW PRESSURE NEARLY VERTICALLY
STACKED WILL AFFECT THE TERMINALS THROUGH TONIGHT. WRAP AROUND MVFR
STRATUS WILL HAVE A NEARLY UNIFORM CEILING DURING THIS FORECAST.
VERY STRONG NORTHWEST WINDS WILL SOON MOVE INTO THE TERMINALS WITH
GUSTS IN EXCESS OF 30KTS STARTING BY MID MORNING. RAIN AND SNOW WILL
AFFECT ALL 3 TERMINALS STARTING AROUND 15Z. PROGGED SOUNDINGS
SUGGEST THE PRECIPITATION WILL START OFF AS LIGHT RAIN BUT THEN
QUICKLY TRANSITION TO A RAIN/SNOW MIX AND THEN ALL SNOW BY 17Z/18Z.
BEST CHANCE FOR MEASURABLE SNOW WILL BE AT KSTJ BUT WITH AIR
TEMPERATURES LIKELY IN THE MID 30S ANY ACCUMULATION WILL BE MAINLY
ON GRASSY OR ELEVATED SURFACES. THE SNOW SHOULD END EARLY THIS
EVENING BUT MVFR STRATUS WILL CONTINUE THROUGH THE NIGHT WHILE THE
SURFACE WINDS GRADUALLY WEAKEN TONIGHT.

MJ

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FREEZE WARNING FROM 1 AM MONDAY TO 9 AM MONDAY FOR MOZ028-MOZ029-
     MOZ030-MOZ031-MOZ037-MOZ038-MOZ039-MOZ040-MOZ043-MOZ044-
     MOZ045-MOZ046-MOZ053-MOZ054.

     WINTER WEATHER ADVISORY FROM 7 AM SUNDAY TO 7 PM SUNDAY FOR
     MOZ001-MOZ002-MOZ003-MOZ004-MOZ011-MOZ012.

KS...FREEZE WARNING FROM 1 AM MONDAY TO 9 AM MONDAY FOR KSZ057-KSZ060-
     KSZ103-KSZ104-KSZ105.
Hazardous weather outlook, Apr 5, 5:51 AM CDT, 6 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
551 AM CDT SUN APR 5 2009

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-061100-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
551 AM CDT SUN APR 5 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

A STRONG STORM SYSTEM WILL MOVE ACROSS NORTHERN MISSOURI TODAY
BRINGING A CHANCE OF LIGHT ACCUMULATING SNOW TO FAR NORTHERN
MISSOURI. LIGHT SNOW ACCUMULATIONS OF 1 TO 2 INCHES ARE
POSSIBLE...MAINLY ALONG AND NORTH OF THE HIGHWAY 36 CORRIDOR. IN
ADDITION...STRONG WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS WILL CAUSE
AREAS OF BLOWING SNOW ACROSS FAR NORTHERN MISSOURI...REDUCING
VISIBILITIES AT TIMES. A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING
SNOW IS IN EFFECT ALONG AND NORTHWEST OF A SAVANNAH TO GRANT CITY
LINE.

TEMPERATURES ARE EXPECTED TO DROP BELOW THE FREEZING MARK TONIGHT
POSING A THREAT TO TENDER VEGETATION. A FREEZE WARNING IS IN EFFECT
FOR AREAS ALONG AND SOUTH OF THE MISSOURI RIVER WHERE AN EARLY BLOOM
DATE HAS RESULTED IN MORE ABUNDANT SENSITIVE VEGETATION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A HARD FREEZE IS AGAIN EXPECTED MONDAY NIGHT INTO TUESDAY
MORNING...WITH TEMPERATURES FALLING INTO THE MIDDLE 20S OVER MUCH OF
THE OUTLOOK AREA. THIS WILL POSE A SERIOUS THREAT TO TENDER
VEGETATION GIVEN THE EARLY START TO THE GROWING SEASON. INTERESTED
PARTIES SHOULD REFER TO THE LATEST SPECIAL WEATHER STATEMENT FOR MORE
DETAILED INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

DEROCHE

In the hours before

Special weather statement, Apr 5, 10:53 AM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1053 AM CDT SUN APR 5 2009

KSZ025-102-MOZ001>008-011>017-020>025-032-033-052200-
ATCHISON KS-DONIPHAN-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-
MERCER-PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-
SULLIVAN-ADAIR-BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-
CHARITON-RANDOLPH-
INCLUDING THE CITIES OF...ATCHISON...TROY...TARKIO...ROCKPORT...
MARYVILLE...GRANT CITY...ALBANY...STANBERRY...BETHANY...
PRINCETON...UNIONVILLE...LANCASTER...DOWNING...MOUND CITY...
OREGON...SAVANNAH...CAMERON...GALLATIN...JAMESPORT...TRENTON...
MILAN...GREEN CITY...KIRKSVILLE...ST. JOSEPH...PLATTSBURG...
KINGSTON...HAMILTON...POLO...CHILLICOTHE...BROOKFIELD...MACON...
LA PLATA...SALISBURY...KEYTESVILLE...MOBERLY
1053 AM CDT SUN APR 5 2009

...HARD FREEZE EXPECTED TONIGHT AND MONDAY NIGHT...

A LARGE AND UNSEASONABLY COLD CANADIAN AIRMASS WILL SPREAD SOUTH
BEHIND A POWERFUL STORM SYSTEM TODAY. MUCH COLDER AIR WILL SURGE INTO
NORTHERN MISSOURI TONIGHT SENDING LOW TEMPERATURES INTO THE MID 20S
OVER NORTHWEST MISSOURI AND THE UPPER 20S OVER NORTHEAST MISSOURI BY
MONDAY MORNING. EVEN COLDER AIR WILL FILTER INTO THE AREA DURING THE
DAY ON MONDAY...WITH EXTREMELY COLD TEMPERATURES BETWEEN 20 AND 25
DEGREES LIKELY ACROSS THE ENTIRE REGION BY TUESDAY MORNING.
TEMPERATURES IN RIVER VALLEYS AND OTHER LOW LYING AREAS MAY DROP AS
LOW AS THE UPPER TEENS. THESE READINGS ARE EXPECTED TO CAUSE A HARD
FREEZE OVER MUCH OF THE AREA.

DUE TO SEVERAL PERIODS OF EXCESSIVELY WARM TEMPERATURES IN
MARCH...TEMPERATURE SENSITIVE PLANTS AND TREES HAVE GREENED EARLIER
THAN NORMALLY OBSERVED SOUTH OF THE MISSOURI RIVER. WHILE THE GROWING
SEASON HAS BEEN DELAYED SLIGHTLY LONGER IN EXTREME NORTHERN
MISSOURI...GIVEN THESE FORECAST NIGHTTIME TEMPERATURES...GREENHOUSE
OWNERS...COMMERCIAL VENDORS...ORCHARDS AND ALL OTHERS WITH OUTDOOR
INTERESTS SHOULD PREPARE FOR THE HARD FREEZE.

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 3:52 AM CDTFreeze WarningEAXJohnson, Leavenworth, Linn, Miami, Wyandotte29 hr
Apr 5, 3:51 AM CDTWinter Weather AdvisoryEAXAndrew, Atchison, Gentry, Holt, Nodaway, Worth8 hr

Nearby

Wind Advisories in Missouri, 2009Wind Advisories in Kansas, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.